MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP; COUDE CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP; COUDE CATHETER
Catalog Number 010112
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Unspecified Infection (1930); Sepsis (2067); Urinary Tract Infection (2120)
Date of Event 07/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the user used expired coude catheter and shortly after the use got a urinary tract infection.Coude catheter was expired in 2022 and was used by (b)(6)2025.Representative informed patient that they did not have an expiration extension letter and they did not recommend the use of expired products.They suggested to reach out to health care professional as bd couldn't identify the cause of uti.
 
Event or Problem Description
It was reported that the user used expired coude catheter and shortly after the use got a urinary tract infection.Coude catheter was expired in 2022 and was used by july 2025.Representative informed patient that they did not have an expiration extension letter and they did not recommend the use of expired products.They suggested to reach out to health care professional as bd couldn't identify the cause of uti.Per follow up information received via phone on 11sep2025, it was reported that the customer stated that he used catheters that he had in possession for 12 or 13 years.He stated after using the catheters he developed a uti.He was in the hospital for a week, became septic, and developed a kidney infection.He has a follow up appt with his urologist tomorrow and they will discuss his surgery.He may possibly not have to use catheters anymore.He did not have a lot or sample as he did throw the old catheters away after instructed by his urologist.No additional information is available.No further follow-up attempts are required.
 
Additional Manufacturer Narrative
The reported event was confirmed use related as used expired coude catheter.Sample was not available for evaluation.The root cause identified is "device used improperly device used in manner for which not designed or approved for".The labeling is found to be adequate.A dhr review was not required because the investigation was confirmed as use related.No additional action is required at this time.Correction: b,d,f,h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP
Common Device Name
COUDE CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22589515
Report Number1018233-2025-06130
Device Sequence Number21129858
Product Code KOD
UDI-Device Identifier00801741029851
UDI-Public(01)00801741029851(11)180327(17)220831(10)NGCQ0578
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Catalogue Number010112
Device Lot NumberNGCQ0578
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown